Alert archive / California / Gale Warnings in 2009

Gale Warning 46, NWS Eureka, CA

February 5, 2009

NWS Eureka, CA issued this gale warning at Feb 5, 2009, 2:45 PM PST. It took effect at Feb 6, 2009, 6:00 PM PST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2009, 2:45 PM PST (22:45 UTC)
In effect from
Feb 6, 2009, 6:00 PM PST
Expired
Feb 7, 2009, 2:00 PM PST
In force
20 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WHUS76 KEKA 052245
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PST THU FEB 5 2009

PZZ470-475-061300-
/O.NEW.KEKA.SC.Y.0007.090206T0000Z-090206T0800Z/
/O.UPG.KEKA.GL.A.0002.090206T2200Z-090208T1000Z/
/O.UPG.KEKA.SE.A.0001.090207T0000Z-090208T1000Z/
/O.NEW.KEKA.SE.W.0002.090207T0600Z-090208T0200Z/
/O.NEW.KEKA.GL.W.0046.090207T0200Z-090208T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
245 PM PST THU FEB 5 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT...
...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 5 PM PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM FRIDAY TO 6 PM PST
SATURDAY...

SOUTHERLY WINDS WILL BECOME BREEZY THIS EVENING AS A LOW PRESSURE
SYSTEM MOVES ACROSS THE WATERS. A COLD FRONT WILL MOVE ACROSS THE
WATERS FRIDAY MORNING. NORTHERLY WINDS WILL STRENGTHEN BEHIND THE
FRONT FRIDAY AFTERNOON AND INTENSIFY TO GALE FORCE STRENGTH BY
FRIDAY EVENING. THE INCREASED WINDS WILL GENERATE LARGE AND STEEP
WIND WAVES. IN ADDITION TO THE HAZARDOUS WIND WAVES...A LONG
PERIOD NW SWELL WILL PROPAGATE THROUGH THE WATERS AND CREATE A
DANGEROUS SEA STATE FRIDAY EVENING THROUGH SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-060800-
/O.NEW.KEKA.SC.Y.0007.090206T0000Z-090206T0800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
245 PM PST THU FEB 5 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT...

SOUTHERLY WINDS WILL BECOME BREEZY THIS EVENING AS A LOW PRESSURE
SYSTEM MOVES ACROSS THE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
333 
WHUS76 KEKA 061317
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
517 AM PST FRI FEB 6 2009

PZZ470-475-070000-
/O.EXT.KEKA.GL.W.0046.090207T0200Z-090207T2200Z/
/O.EXT.KEKA.SE.W.0002.090207T0600Z-090207T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
517 AM PST FRI FEB 6 2009

...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PST
SATURDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 PM THIS EVENING
TO 2 PM PST SATURDAY...

A COLD FRONT IS MOVING ACROSS THE WATERS THIS MORNING. NORTHERLY
WINDS WILL STRENGTHEN BEHIND THE FRONT THIS AFTERNOON AND
INTENSIFY TO GALE FORCE BY THIS EVENING. THE INCREASED WINDS WILL
GENERATE LARGE AND STEEP WIND WAVES. IN ADDITION TO THE HAZARDOUS
WIND WAVES...A LONG PERIOD NW SWELL WILL PROPAGATE THROUGH THE
WATERS AND CREATE A DANGEROUS SEA STATE FRIDAY EVENING THROUGH
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-070000-
/O.NEW.KEKA.SI.Y.0008.090207T0200Z-090208T0200Z/
/O.NEW.KEKA.SW.Y.0006.090207T0200Z-090211T1400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
517 AM PST FRI FEB 6 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 PM
THIS EVENING TO 6 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-070000-
/O.NEW.KEKA.SI.Y.0008.090207T0500Z-090208T0200Z/
/O.NEW.KEKA.SW.Y.0006.090207T0500Z-090211T1400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
517 AM PST FRI FEB 6 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 PM THIS
EVENING TO 6 PM PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 9 PM
THIS EVENING TO 6 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
6 PM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
702 
WHUS76 KEKA 062218
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
218 PM PST FRI FEB 6 2009

PZZ470-475-070630-
/O.CON.KEKA.GL.W.0046.090207T0200Z-090207T2200Z/
/O.CON.KEKA.SE.W.0002.090207T0600Z-090207T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
218 PM PST FRI FEB 6 2009

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 2 PM PST SATURDAY...

NORTHERLY WINDS WILL CONTINUE TO STRENGTHEN TONIGHT AS HIGH
PRESSURE RAPIDLY BUILDS OVER THE NORTHEAST PACIFIC. THE WINDS WILL
REACH GALE FORCE STRENGTH EARLY THIS EVENING. THE INCREASED WINDS WILL
GENERATE LARGE AND STEEP WIND WAVES ACROSS THE WATERS TONIGHT AND
SATURDAY. IN ADDITION TO THE HAZARDOUS WIND WAVES...A LONG PERIOD
NW SWELL WILL BEGIN TO PROPAGATE THROUGH THE WATERS LATE TONIGHT AND
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-070630-
/O.EXT.KEKA.SW.Y.0006.090207T0200Z-090212T0700Z/
/O.CON.KEKA.SI.Y.0008.090207T0200Z-090208T0200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
218 PM PST FRI FEB 6 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
6 PM THIS EVENING TO 11 PM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 6 PM
THIS EVENING TO 6 PM PST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-070630-
/O.EXT.KEKA.SW.Y.0006.090207T0500Z-090212T0700Z/
/O.CON.KEKA.SI.Y.0008.090207T0500Z-090208T0200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
218 PM PST FRI FEB 6 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
9 PM THIS EVENING TO 11 PM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 9 PM
THIS EVENING TO 6 PM PST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
818 
WHUS76 KEKA 071152
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
352 AM PST SAT FEB 7 2009

PZZ470-475-072200-
/O.CON.KEKA.GL.W.0046.000000T0000Z-090207T2200Z/
/O.CON.KEKA.SE.W.0002.000000T0000Z-090207T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
352 AM PST SAT FEB 7 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

GALE FORCE NORTHERLY WINDS ALONG WITH LARGE AND STEEP SEAS WILL
CONTINUE THROUGH EARLY THIS AFTERNOON. IN ADDITION TO THE
HAZARDOUS WIND WAVES...AN INCREASING LONG PERIOD NW SWELL WILL
PROPAGATE INTO THE WATERS THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-072200-
/O.CON.KEKA.SI.Y.0008.000000T0000Z-090208T0200Z/
/O.CON.KEKA.SW.Y.0006.000000T0000Z-090212T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
352 AM PST SAT FEB 7 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PST WEDNESDAY...

STRONG NORTHERLY WINDS ALONG WITH LARGE AND STEEP SEAS WILL
CONTINUE THROUGH THIS EVENING. IN ADDITION TO THE HAZARDOUS
WIND WAVES...AN INCREASING LONG PERIOD NW SWELL WILL PROPAGATE
INTO THE WATERS THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
722 
WHUS76 KEKA 071725
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
925 AM PST SAT FEB 7 2009

PZZ455-080130-
/O.CAN.KEKA.SI.Y.0008.000000T0000Z-090208T0200Z/
/O.CAN.KEKA.SW.Y.0006.000000T0000Z-090212T0700Z/
/O.EXB.KEKA.SE.W.0002.000000T0000Z-090208T0200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
925 AM PST SAT FEB 7 2009

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

MARINE OBSERVATIONS HAVE BEEN REPORTING 15 TO 17 FT SWELL WITH 12
SECOND PERIODS SO HAVE UPGRADED THE SMALL CRAFT ADVISORY TO A
HAZARDOUS SEAS WARNING. EXPECT HAZARDOUS SEAS TO CONTINUE THROUGH
LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-475-080130-
/O.EXT.KEKA.SE.W.0002.000000T0000Z-090208T0200Z/
/O.CON.KEKA.GL.W.0046.000000T0000Z-090207T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
925 AM PST SAT FEB 7 2009

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

ALTHOUGH WINDS ARE DECREASING TODAY GALE FORCE GUSTS WILL CONTINUE
INTO THE AFTERNOON. IN ADDITION TO LARGE AND STEEP WIND
WAVES...A LONG PERIOD NW SWELL WILL PROPAGATE INTO THE WATERS
THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-080130-
/O.CON.KEKA.SI.Y.0008.000000T0000Z-090208T0200Z/
/O.CON.KEKA.SW.Y.0006.000000T0000Z-090212T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
925 AM PST SAT FEB 7 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM PST
THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 11 PM PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
761 
WHUS76 KEKA 072217
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
217 PM PST SAT FEB 7 2009

PZZ470-081300-
/O.CAN.KEKA.SE.W.0002.000000T0000Z-090208T0200Z/
/O.EXP.KEKA.GL.W.0046.000000T0000Z-090207T2200Z/
/O.EXB.KEKA.SW.Y.0006.000000T0000Z-090213T0600Z/
/O.NEW.KEKA.SI.Y.0009.090208T0000Z-090208T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
217 PM PST SAT FEB 7 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...HAZARDOUS SEAS WARNING IS CANCELLED...
...GALE WARNING HAS EXPIRED...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-081300-
/O.CAN.KEKA.SE.W.0002.000000T0000Z-090208T0200Z/
/O.EXP.KEKA.GL.W.0046.000000T0000Z-090207T2200Z/
/O.EXB.KEKA.SW.Y.0006.000000T0000Z-090213T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
217 PM PST SAT FEB 7 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST
THURSDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE
WARNING IS NO LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-081300-
/O.CAN.KEKA.SE.W.0002.000000T0000Z-090208T0200Z/
/O.EXB.KEKA.SW.Y.0006.000000T0000Z-090213T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
217 PM PST SAT FEB 7 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST THURSDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST
THURSDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-081300-
/O.CAN.KEKA.SI.Y.0008.000000T0000Z-090208T0200Z/
/O.EXT.KEKA.SW.Y.0006.000000T0000Z-090213T0600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
217 PM PST SAT FEB 7 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
10 PM PST THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS NOW IN EFFECT UNTIL 10 PM PST THURSDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 5, 5:10 AM PST, 9 hours 35 minutes earlier.

Area forecast discussion, Feb 5, 5:10 AM PST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE EUREKA CA
510 AM PST THU FEB 5 2009

.SYNOPSIS...A STORM WILL BRING RAIN TO NORTHWEST CALIFORNIA THROUGH
FRIDAY. AFTER A SHORT BREAK IN THE RAIN ON SATURDAY ANOTHER STORM
WILL IMPACT THE REGION EARLY NEXT WEEK.
&&

.SHORT TERM...TODAY THROUGH SATURDAY...WATER VAPOR IMAGERY SHOWS AN
UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST INSIDE 130W THIS
MORNING.  RADAR SHOWS AN AREA OF RAIN MOVING NORTH THROUGH THE
SOUTHERN PORTION OF THE CWA...AND UKIAH HAS PICKED UP A FEW
HUNDREDTHS OF AN INCH SO FAR.  THE NEXT TROUGH (NOW CROSSING 140W)
WILL ABSORB THE UPPER LOW BY THIS AFTERNOON...WITH THE END RESULT
BEING CONTINUED SHOWERS OVER NW CALIFORNIA THROUGH FRIDAY.  MODELS
KEEP MARGINAL CAPE AND LIFTED INDEX VALUES NEAR OR SLIGHTLY BELOW
ZERO...ESPECIALLY OVER THE SOUTHERN FORECAST AREA...THROUGH FRIDAY
EVENING...AND WILL CONTINUE WITH THE MENTION OF A SLIGHT CHANCE OF
TSTMS OVER THESE AREAS.  WEAK RIDGING WILL BRING A DRYING TREND TO
THE AREA FOR SATURDAY. KL

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...MODELS IN GOOD
AGREEMENT ON SHORT WAVE RIDGE EXITING THE REGION LATE SAT/EARLY SUN
AS ANOTHER TROUGH DIGS S OUT OF THE GULF OF AK. OPERATIONAL AND
ENSEMBLE GUIDANCE REMAIN GOOD AGREEMENT IN IN REGARDS TO THE OVERALL
SYNOPTIC PATTERN THROUGH THE PERIOD...WITH A LONG WAVE TROUGH OVER
THE WRN CONUS AND RIDGE OVER THE ERN PAC. THIS MORE PROGRESSIVE
PATTERN WILL RESULT IN MORE SEASONAL TEMPS AND PRECIP ACROSS NW CA
THROUGH THE MIDDLE OF NEXT WEEK AS SHORT WAVE ENERGY CROSSES THE
REGION. GIVEN UNCERTAINTY IN THE TIMING OF THESE SMALLER FEATURES
WILL MAINTAIN MENTION OF PRECIP THROUGH THE EXTENDED WHILE TRENDING
POPS SLIGHTLY ABOVE CLIMO SUN/MON AND AGAIN WED BUT TRENDING BELOW
CLIMO TUE AS ANOTHER SHORTWAVE RIDGE CROSSES REGION. THE GENERAL
TROUGHING OVER THE WRN CONUS WILL ALLOW COLDER ARCTIC AIR TO ADVECT
INTO THE REGION. THIS WILL RESULT IN SNOW LEVELS LOWERING TO AROUND
2000 FT BY EARLY MON WITH LEVELS POSSIBLY DOWN TO 1500 FT IN
SHELTERED VALLEYS. BC
&&

.AVIATION...LIGHT EAST AND SOUTHEAST FLOW AHEAD OF TODAYS SYSTEM HAS
RELIEVED THE COASTAL AIR TERMINALS OF THE FOG AND STRATUS THAT
PLAGUED THE COAST EARLIER.  RADAR RETURNS SHOWING SOME LIGHT
RAINFALL WORKING INTO SOUTHERN MENDOCINO COUNTY INCLUDING KUKI
HOWEVER AT THIS TIME CONDITIONS REMAIN VFR.  WITH CLOUDS AND RAIN
EXPECTED TO MOVE THROUGH THE CWA FOR THE REMAINDER OF THE DAY
PERIODS OF MVFR CAN BE ANTICIPATED OVER ALL SITES HOWEVER LITTLE OR
NO IFR IS EXPECTED. &&

.MARINE...A SFC LOW CURRENTLY OUT NEAR 130W AND 35N IS PRODUCING A
SHORT PERIOD SW SWELL THAT WILL CONTINUE TO PROPAGATE THROUGH THE
WATERS THROUGH TONIGHT.  LIGHT TO MODERATE SE WINDS WILL DOMINATE AS
THE LOW MOVES TOWARD THE COAST...HOWEVER ONCE THIS LOW MOVES
INLAND...HIGH PRESSURE WILL BUILD RAPIDLY INTO THE REGION. THIS WILL
BE ACCOMPANIED BY AN ABRUPT SHIFT TO INCREASING NORTH WINDS ON
FRIDAY. N GALES ARE EXPECTED OVER THE OUTER WATERS LATE FRI THROUGH
SAT EVENING. IN ADDITION...A LONG PERIOD NW SWELL WILL MOVE INTO THE
WATERS FRI EVENING INTO SAT...BUILDING TO 13 TO 15 FT AT 18 SECONDS
BY EARLY SAT. THIS LONG PERIOD SWELL COMBINED WITH LARGE NORTHERLY
WIND WAVES WILL CREATE A POTENTIALLY HAZARDOUS SEA STATE THROUGH
MOST OF THE WEEKEND. ENP AND SWAN SHOW ANOTHER LARGE NW SWELL MOVING
INTO THE REGION EARLY NEXT WEEK IN THE WAKE OF ANOTHER...STRONGER
STORM SYSTEM. MODELS SHOW SWELL PEAKING NEAR 22 FT EARLY NEXT WEEK.
GIVEN MODEL UNCERTAINTIES WITH THE STRENGTH OF THE ASSOCIATED SFC
LOW...WILL UNDERCUT GUIDANCE BY SEVERAL FT.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE AND HAZARDOUS SEAS WATCH PT ST GEORGE TO PT ARENA 10-60 NM
FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:45 PM PSTSmall Craft AdvisoryEKA9 hr
Feb 5, 2:45 PM PSTHazardous Seas WarningEKA48 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.